A 20-year-old female asked:
I been on depo-provera shot for over a yr n i start period last wk 1st time since abt a month after i started shot. am i normal? i thought it gonna stop them?
2 doctor answers • 3 doctors weighed in
Dr. Jeff Livingstonanswered
Obstetrics and Gynecology 24 years experience
Unpredictable: The bleeding patterns with depoprovera are unpredictable. For some in takes the period away. For others it causes irregular bleeding. There is no "normal" for Depo-Provera users. The longer you are on it the higher the chance of no periods. Annoying but not dangerous.
4k viewsReviewed >2 years ago
Dr. Felix Toroanswered
Anti-Aging Medicine 42 years experience
Watch-out!: While it seems convenience, for BC and stopping your periods, Depo Provera (medroxyprogesterone) has been associated with many adverse effects.I have seen severe mood swings, emotionality, insomnia, and even hallucinations and delusions. Remember that hormones are one of the main regulators of neurotransmitters like Serotonin/norepinephrine. If you are having some of these Symptoms discuss alternatives with you Doctor.
4k viewsAnswered >2 years ago
Last updated Apr 8, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.